Alert archive / Nevada / Red Flag Warnings in 2018

Red Flag Warning 6, NWS Elko, NV

July 6, 2018

NWS Elko, NV issued this red flag warning at Jul 6, 2018, 2:15 PM PDT. It took effect at Jul 7, 2018, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2018, 2:15 PM PDT (21:15 UTC)
In effect from
Jul 7, 2018, 11:00 AM PDT
Expired
Jul 7, 2018, 11:00 PM PDT
In force
12 hr
Issued by
NWS Elko, NV

The text

As transmitted.

986 
WWUS85 KLKN 062115
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
215 PM PDT Fri Jul 6 2018

...RED FLAG WARNING IN EFFECT 11AM THROUGH 11PM PDT SATURDAY FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 
AND 468, AND FOR DRY THUNDERSTORM FOR FIRE WEATHER ZONE 455...

CRITICAL CONDITIONS WILL PEAK DURING SATURDAY AFTERNOON AND 
EVENING FOR 467, 468, AND 455.

NVZ455-467-468-071515-
/O.NEW.KLKN.FW.W.0006.180707T1800Z-180708T0600Z/
White Pine County-Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
215 PM PDT Fri Jul 6 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, FOR FIRE WEATHER ZONES 
467...468 AND FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry
thunderstorms, which is in effect from 11 AM to 11 PM PDT
Saturday.

* Affected Area...Fire Weather Zone 455 White Pine County...Fire 
  Weather Zone 467 Central and Western Humboldt County and Fire 
  Weather Zone 468 Eastern Humboldt County and Northwestern Elko 
  County.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph for Fire
  Weather Zone 467 and 468. Southwest 10 to 15 mph with gusts to
  25 mph for Fire Weather Zone 455.

* Relative Humidity...As low as 9 percent.

* Thunderstorm Coverage...Isolated to Scattered thunderstorms for
  Fire Weather Zone 455

* Outflow Winds...Gusts of 30 to 40 mph possible with
  thunderstorms.

* Impacts...The combination of gusty winds and low humidity, and 
  dry lightning and strong outflow winds, will create critical 
  fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

SH
2 follow-up statements
397 
WWUS85 KLKN 070911
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
211 AM PDT Sat Jul 7 2018

...RED FLAG WARNING IN EFFECT 11AM THROUGH 11PM PDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
467 AND 468, AND FOR DRY THUNDERSTORM FOR FIRE WEATHER ZONE 455...

CRITICAL CONDITIONS WILL PEAK DURING SATURDAY AFTERNOON AND
EVENING FOR 467, 468, AND 455.

NVZ455-467-468-080315-
/O.CON.KLKN.FW.W.0006.180707T1800Z-180708T0600Z/
White Pine County-Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
211 AM PDT Sat Jul 7 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY,
FOR FIRE WEATHER ZONES 467...468 AND FOR DRY THUNDERSTORMS FOR
FIRE WEATHER ZONE 455...

* Affected Area...Fire Weather Zone 455 White Pine County...Fire 
  Weather Zone 467 Central and Western Humboldt County and Fire 
  Weather Zone 468 Eastern Humboldt County and Northwestern Elko 
  County.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...Between 7 to 13 percent. 

* Thunderstorm Coverage...Isolated to Scattered thunderstorms for
  Fire Weather Zone 455. The best coverage will be along the
  Nevada and Utah borders. 

* Outflow Winds...Gusts of 30 to 40 mph possible with 
  thunderstorms.

* Impacts...The combination of gusty winds and low humidity in
  zones 467 and 468, and dry lightning and strong outflow winds 
  in zone 455, will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

94
110 
WWUS85 KLKN 072206
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
306 PM PDT Sat Jul 7 2018

...RED FLAG WARNING IN EFFECT THROUGH 11PM PDT THIS EVENING FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 
AND 468, AND FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455...

...RED FLAG WARNINGS FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER 
ZONE 467, AND FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE
455 AND 457 IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY... 

...FIRE WEATHER WATCH FOR ISOLATED DRY THUNDERSTORMS FOR
FIRE WEATHER ZONE 470 IN EFFECT FROM MONDAY MORNING THROUGH MONDAY 
EVENING...


NVZ467-081615-
/O.NEW.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/
/O.CON.KLKN.FW.W.0006.000000T0000Z-180708T0600Z/
Central and Western Humboldt County-
306 PM PDT Sat Jul 7 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 467... 

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 
467...

The National Weather Service in Elko has extended the Red Flag 
Warning for gusty winds and low relative humidity in zone 467
through Sunday evening. Winds will however diminish this evening
before rising again late-Sunday morning. The Red Flag Warning is 
now in effect until 11 PM PDT Sunday. 

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Winds...Southwest 10 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.
 
* Impacts...The combination of gusty winds and low humidity will
  create critical fire weather conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can 
contribute to extreme fire behavior. 

&&

$$

NVZ455-081615-
/O.NEW.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/
/O.CON.KLKN.FW.W.0006.000000T0000Z-180708T0600Z/
White Pine County-
306 PM PDT Sat Jul 7 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 
455...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR
ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455...

The National Weather Service in Elko has issued a Red Flag
Warning for isolated dry thunderstorms, which is in effect now
through 11 PM PDT Sunday. Any storms that may develop later this
afternoon will end by late this evening. Dry thunderstorms are
expected to redevelop late Sunday morning and afternoon. 

* Affected Area...Fire Weather Zone 455 White Pine County. 
 
* Thunderstorm Coverage...Isolated dry thunderstorms. The best
  chance for dry thunderstorm activity will be on Sunday, mainly
  over the southern half of the zone. Much less thunderstorm
  activity is expected the rest of this afternoon and evening.
 
* Outflow Winds...Gusts of 30 to 45 mph will be possible with 
  thunderstorms.

* Impacts...The combination dry lightning and strong outflow winds
  will create critical fire weather conditions.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong outflow winds along with dry thunderstorms and warm 
temperatures can contribute to extreme fire behavior. 

&&

$$

NVZ457-081615-
/O.NEW.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/
Northern Nye County/Lander and Eureka Counties South of Highway
50-
306 PM PDT Sat Jul 7 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR
ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 457...

The National Weather Service in Elko has issued a Red Flag
Warning for isolated dry thunderstorms, which is in effect from 
11 AM to 11 PM PDT Sunday.

* Affected Area...Fire Weather Zone 457 Northern Nye 
  County/Lander and Eureka Counties South of Highway 50.
 
* Thunderstorm Coverage...Isolated dry, with best chances over the
  eastern half of the zone Sunday afternoon and evening. 

* Outflow Winds...Gusts of 30 to 45 mph possible with 
  thunderstorms.

* Impacts...The combination of dry lightning and strong outflow
  winds will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong outflow winds, dry thunderstorms, and warm temperatures 
can contribute to extreme fire behavior. 

&&

$$

NVZ468-080600-
/O.CON.KLKN.FW.W.0006.000000T0000Z-180708T0600Z/
Eastern Humboldt County and Northwestern Elko County-
306 PM PDT Sat Jul 7 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 468...

* Affected Area...Fire Weather Zone 468 Eastern Humboldt County 
  and Northwestern Elko County.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 7 percent.
 
* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ470-081615-
/O.NEW.KLKN.FW.A.0002.180709T1800Z-180710T0600Z/
Eastern Elko County-
306 PM PDT Sat Jul 7 2018

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER 
ZONE 470...

The National Weather Service in Elko has issued a Fire Weather
Watch for isolated dry thunderstorms, which is in effect from 
Monday morning through Monday evening.

* Affected Area...Fire Weather Zone 470 Eastern Elko County.
  
* Thunderstorm Coverage...Isolated dry. 

* Outflow Winds...Gusts of 30 to 45 mph possible with 
  thunderstorms.

* Impacts...The potential for dry lightning and strong outflow 
  winds may create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

JR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 6, 4:02 AM PDT, 10 hours 13 minutes earlier.

Area forecast discussion, Jul 6, 4:02 AM PDT, 10 hours 13 minutes before
Area Forecast Discussion
National Weather Service Elko NV
402 AM PDT Fri Jul 6 2018

.SYNOPSIS...High pressure brings hot summer temperatures to the
region for the next several days. Monsoonal moisture slowly
creeps into central Nevada this weekend for a threat of afternoon
thunderstorms with little to no rainfall. By next week, some
thunderstorms may generate some rainfall.

&&

.SHORT TERM...Today through Sunday. Hot, dry, with breezy
afternoons. Moisture begins to invade central and eastern NV on
Saturday. By Sunday, isolated to scattered showers and storms
will be possible. Gusty winds will be possible with any storm, as
storms will initially be dry.

.LONG TERM...Sunday night through Friday. Moisture continues to
pool and creep into the Silver State. Storm coverage/intensity
increases and expands west into Eureka/Elko Counties. Storms here
will be dry at first, but should transition to at least a mix of
wet/dry by Monday or Tuesday. Storms should be wet in Nye and
White Pine by Monday.

Isolated to scattered showers and storms continue through the
extended. Storms should stay mostly confined to the 50 and 93
corridors, occasionally pushing west toward Elko, Austin, and
Battle Mtn.

&&

.AVIATION...VFR conditions prevail with afternoon breezes in the
15-25 knot range. Watch the density altitude given hot conditions
each afternoon.

&&

.FIRE WEATHER...Elevated to localized critical fire weather
conditions will continue for FWZ 467/468 and portions of 455, 457,
and southern 470. RHs will again be in the single digit to lower
teens area wide after a morning of poor RH recovery. This elevated
fire weather pattern will continue for FWZs 454, 468, 469, and
470 through weekend with hot, dry, and breezy afternoons.

Moisture will slowly creep into the reigon Saturday for eastern
White Pine and NE Nye Counties, then spreading west and north on
Sunday.

Storms will initially be dry, but will become at least a mix of
wet/dry storms for FWZ 457/455 by Sunday/Monday. Moisture will
slowly push into portions of 454, 469, and all of 470 by mid next
week and will initially be dry. Storms may become wet by
Monday/Tuesday for FWZs 455/457 and southern portion of 470. Gusty
winds will be possible with any virga or showers/storm.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...None.

&&

94/94/94/94

Nearby

Red Flag Warnings in Nevada, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.